MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PS TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 6-9 EF TOP; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. PS TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 6-9 EF TOP; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmerbiomet.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that receiving found parts with fractures in them.Rep states the event did occur during a procedure (initial hip).Nothing fell into patient and it did not affect the patient.Additional patient information is unavailable.(from product return/check in item shows fracture- not all pieces returned.).
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The device history records & receiving inspection report was reviewed for deviations and / or anomalies with no deviations / anomalies identified.Verified item lot combination and reviewed manufacturing date as tasp exhibits signs of repeated use (nicked or gouged) and is chipped, not all pieces returned.Reference attached photos.Medical records were not provided.The summary of investigations for complaints associated with the tibial articular surface provisional (tasp) fracture.Fractured tasps were analyzed by optical microscopy revealing hackle marks and river lines in the case of bending overload; and hackle marks, river lines and striations were found in the case of low cycle fatigue culminating in a bending overload failure type.In addition to the visual and optical microscopy analysis, a review of the dhf and dfmea was performed.Ongoing complaint monitoring confirms that the rate of instrument fracture is within the expected risk profile as specified in the dfmea.Complaint confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.

Brand Name
PS TIBIAL ARTICULAR SURFACE PROVISIONAL RIGHT SIZE 6-9 EF TOP
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12751098
Report Number0001822565-2021-03195
Device Sequence Number7083970
Product Code JWH
UDI-Device Identifier00889024245334
UDI-Public(01)00889024245334(17)63863338
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42527400710
Device Lot Number63863338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexMale